MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR AIMING ARM FOR 4.5MM LCP PROX TIBIA PL-LT; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR AIMING ARM FOR 4.5MM LCP PROX TIBIA PL-LT; GUIDE
Model Number 03.120.004
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on an unknown date, an unknown locking compression plate (lcp) tibia left aiming arm was missing an unknown plate upon insertion with an unknown trocar wherein.It was noticed that the reported aiming arm has too much quaint in it due to 20 years of use.It is unknown if there was a surgical delay.Patient status and surgical outcome were unknown.Concomitant device reported: unknown plate (part # unknown, lot # unknown, quantity unknown), unknown trocar (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the periarticular aiming arm for 4.5mm lcp prox tibia pl-lt (p/n 03.120.004 lot 3229797) was received showing slight wear across the instrument from consistent use and reprocessing over the part¿s lifetime.The following mating guide sleeves were returned as a concomitant device without an alleged complaint condition.Product code: 03.120.014, lot #: 3107680, qty: 2.Upon visual inspection, there is no evidence that these devices contributed to the complaint condition, no defects/deformities were observed on the mating spring tabs of the guide sleeves, and therefore no additional investigation will be performed on these devices.Functional inspection: functional testing was performed with the returned mating concomitant guide sleeves by assembling the guide sleeves into each hole of the periarticular aiming arm for 4.5mm lcp prox tibia pl-lt (p/n 03.120.004 lot 3229797).Both guide sleeves were not tightly secured when assembled onto the aiming arm, there was toggling of the guide sleeves in each hole.The toggling of the guide sleeves from the aiming arm can contribute to the complaint condition of misalignment.Dimensional inspection: measured dimensions: all aiming hole diameters measured approximately 16.17-16.20 mm, towards the upper limit of the specification result: all holes are conforming to the specification, however, the likely reason for the toggling is due to a combination of wear/consistent use of the self-retaining slots/holes/features of the aiming arm, possibly warping/deforming the features.No further dimensional inspection of other self-retaining/mating features of the aiming arm will be conducted.Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the periarticular aiming arm for 4.5mm lcp prox tibia pl-lt (p/n 03.120.004 lot 3229797) as the toggling of the guide sleeves from the aiming arm can contribute to the complaint condition of misalignment.The self-retaining slots/holes/features of the aiming arm are likely warped/deformed from consistent use over the part¿s lifetime.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: product code: 03.120.004, lot #: 3229797, manufacturing site: hägendorf, release to warehouse date: 28.Aug.2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction internal fixation (orif) procedure on an unknown date to treat a tibia fracture, while inserting an unknown screws through the locking compression plate (lcp) tibia left aiming arm, the screws were missing the lcp tibial proximal plate upon insertion with a guide sleeve wherein the guide sleeve was fine.It was noticed that the reported aiming arm has too much quaint in it due to 20 years of use.The procedure was successfully completed with ten (10) minutes of surgical delay.Patient status was unknown.Concomitant device reported: lcp tibial proximal plate (part # 240.045, lot # unknown, quantity 1), guide sleeve (part # 03.120.014, lot # unknown, quantity 2), unknown screw (part # unknown, lot # unknown, quantity unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5, d11: updated concomitant devices.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Lcp tibial proximal plate (part # 240.045, lot # unknown, quantity 1), guide sleeve (part # 03.120.014, lot # 3107680, quantity 2), unknown screw (part # unknown, lot # unknown, quantity unknown).

Brand Name
PERIARTICULAR AIMING ARM FOR 4.5MM LCP PROX TIBIA PL-LT
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8971070
Report Number2939274-2019-60371
Device Sequence Number13530757
Product Code FZX
UDI-Device Identifier10886982074027
UDI-Public(01)10886982074027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.004
Device Catalogue Number03.120.004
Device Lot Number3229797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/06/2019
09/16/2019
10/03/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date09/06/2019
10/03/2019
10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM LCP PROXIMAL TIBIA PLATE 12 HOLES/226MM-LEFT; GUIDE SLEEVE F/PERIARTI-AIM-ARM INSTR; GUIDE SLEEVE F/PERIARTI-AIM-ARM INSTR; GUIDE SLEEVE F/PERIARTI-AIM-ARM INSTR; GUIDE SLEEVE F/PERIARTI-AIM-ARM INSTR; UNK - PLATES: PROXIMAL TIBIA PLATE; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; VOID